Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 155, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 8, 2008, 2:22 AM CDT for Douglas County, Sarpy County, Nebraska; Mills County, Pottawattamie County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 2:22 AM CDT (07:22 UTC)
- Expired
- Jun 8, 2008, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Mills County, IA, Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2062 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 PM CDT, 11 hours 37 minutes earlier.
Area forecast discussion, Jun 7, 2:45 PM CDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT SAT JUN 7 2008
.DISCUSSION...
A STATIONARY FRONT WAS LOCATED ACROSS NORTHEAST NEBRASKA AND
NORTHWEST IOWA AT 18Z. SOME CONVECTION WAS TRYING TO GET GOING
IN NORTHWEST IOWA ALONG THE FRONT. 18Z OAX UA SOUNDING SHOWED
GOOD CAP IN PLACE SOUTH OF THE FRONT. ANOTHER BOUNDARY WAS OVER
SOUTH CENTRAL NEBRASKA WHERE A SEMI-DRY-LINE ARCED FROM LOW
PRESSURE NEAR KGRI TO JUST SOUTH OF KOLU THEN INTO NORTH CENTRAL
KANSAS. LATEST THINKING IS FOR CAP TO HOLD OFF CONVECTION IN
EASTERN NEBRASKA UNTIL VERY LATE THIS AFTERNOON OR THIS EVENING
THEN SHIFT SLOWLY SOUTH WITH FRONT TONIGHT. PLENTY OF MOISTURE IN
PLACE ACROSS THE AREA TODAY AND TONIGHT WITH PRECIP WATER VALUES
OF 2 INCHES OR BETTER OVER THE AREA LATE TONIGHT. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF THE CWA TONIGHT INTO SUNDAY.
MODELS SUGGEST MOST OF THE ACTIVITY WILL SHIFT SOUTH SUNDAY AND
SUNDAY NIGHT WITH SOUTHERN PORTIONS OF THE CWA LOOKING TO HAVE
BEST CHANCE FOR HEAVY RAIN DURING THAT TIME. HAVE GENERALLY
TRENDED TOWARD THE 12Z GFS FOR MONDAY AND TUESDAY WITH A BREAK
FROM THE HEAVIER RAIN AS SHORT WAVE RIDGING DEVELOPS IN ADVANCE
OF THE NEXT STRONG CLOSED UPPER LOW COMING INTO THE NORTHWEST
CONUS.
IN THE EXTENDED PERIOD...THE NORTHWEST CONUS UPPER LOW EXPECTED TO
BE THE MAIN FACTOR EARLY IN THE EXTENDED PERIOD WITH A CONTINUED
CHANCE OF PRECIP FOR THE AREA AS IT DEEPENS A TROUGH OVER THE
CENTRAL PLAINS AND TRACKS INTO SOUTH CENTRAL CANADA THROUGH
FRIDAY. BEYOND THAT MODELS DIVERGE WITH ECMWF MAINTAINING UPPER
HIGH PRESSURE RIDGE OVER THE SOUTHERN CONUS AND BECOMING MORE
ZONAL WITH THE NORTHERN STREAM FLOW.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK.
CDFNT S OF OFK IS EXPECTED TO MOVE SLOWLY S TONIGHT. THERE IS MAJOR
UNCERTAINTY ABOUT WHEN TSTMS WILL FIRE. THERE IS STILL SOME CHC
NORTHEAST NEB WILL DEVELOP THIS AFTN. OMA AND LNK MORE LIKELY 04Z
TO 14Z AS A WAVE EJECTING FROM SRN RCKYS APPROACHES THE AREA. THIS
WILL ENHANCE LLJ AND COOL TEMPS ALOFT. THIS WILL AID TSTMS AND TEND
TO DRIVE THE FRONT SOUTH. EXPECT FAIRLY NARROW BAND OF
TSTMS...POSSIBLY STRONG TO SVR...NEAR FRONT. MVFR CIGS SHOULD
PREVAIL N OF THIS BAND. THUS TIMING CHANGES IS DIFFICULT FOR BOTH
OMA AND LNK.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR IAZ043-055-056-
069-079-080-090-091.
&&
FOBERT/POLLACKHazardous weather outlook, Jun 7, 4:23 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 423 PM CDT SAT JUN 7 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 423 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. AN ISOLATED TORNADO IS POSSIBLE. MINOR TO MODERATE FLOODING ALONG RIVERS AND STREAMS WILL CONTINUE FOR THOSE LOCATIONS IN FLOOD. FOR SPECIFIC DETAILS CHECK THE LATEST FLOOD STATEMENTS. ADDITIONAL FLOODING MAY RESULT FROM THUNDERSTORMS TONIGHT. A FLASH FLOOD IS IN EFFECT. A COLD FRONT OVER NORTHEAST NEBRASKA WILL GRADUALLY SAG SOUTH INTO EAST CENTRAL NEBRASKA AND WESTERN IOWA TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE COLD FRONT LATE THIS AFTERNOON. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS TONIGHT AS AN UPPER LEVEL DISTURBANCE ENTERS THE REGION. INSTABILITY AND SHEAR ALONG WITH A FRONTAL BOUNDARY WILL FAVOR SEVERE WEATHER AND HEAVY RAIN OVER THE OUTLOOK AREA THROUGH TONIGHT. SEVERE STORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF INTERSTATE 80...AS THE COLD FRONT CONTINUES TO TRACK SLOWLY SOUTHEAST. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE CHANCE OF STORMS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA MAY LINGER INTO SUNDAY EVENING. MORE THUNDERSTORMS ARE EXPECTED MONDAY...TUESDAY NIGHT...AND WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL PROBABLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. FOBERT
In the hours before
Local storm report, Jun 7, 10:21 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1021 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 3 SW PETERSBURG 41.82N 98.12W
06/07/2008 E0.75 INCH BOONE NE LAW ENFORCEMENT
&&
RCHERMOKLocal storm report, Jun 7, 11:32 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL OAKDALE 42.07N 97.97W
06/07/2008 E0.75 INCH ANTELOPE NE CO-OP OBSERVER
&&
MAYESLocal storm report, Jun 8, 12:09 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 12 NE ALBION 41.81N 97.84W
06/07/2008 E0.88 INCH BOONE NE LAW ENFORCEMENT
&&
RCHERMOKLocal storm report, Jun 8, 1:18 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
118 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL STAPLEHURST 40.97N 97.17W
06/08/2008 E0.75 INCH SEWARD NE LAW ENFORCEMENT
&&
MAYESLocal storm report, Jun 8, 1:21 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
121 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL SEWARD 40.91N 97.10W
06/08/2008 E1.75 INCH SEWARD NE LAW ENFORCEMENT
&&
MILLERLocal storm report, Jun 8, 2:22 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
222 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST GRETNA 41.14N 96.24W
06/08/2008 M63 MPH SARPY NE OTHER FEDERAL
&&
MAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 43 min |
| Jun 7, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 41 min |
| Jun 7, 10:21 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 39 min |
| Jun 7, 10:34 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 41 min |
| Jun 7, 10:58 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 47 min |
| Jun 7, 11:14 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 31 min |
| Jun 7, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 34 min |
| Jun 7, 11:59 PM CDT | Flash Flood Warning | OAX | Antelope, Boone, Madison, Pierce, Stanton, Wayne | 6 hr |
| Jun 8, 12:39 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 36 min |
| Jun 8, 1:10 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 50 min |
| Jun 8, 2:26 AM CDT | Tornado Warning | OAX | Douglas, Sarpy, Washington | 34 min |
| Jun 8, 2:44 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 46 min |
| Jun 8, 5:54 AM CDT | Areal Flood Warning | OAX | Boone | 12 hr |
| Jun 8, 7:19 AM CDT | Areal Flood Warning | OAX | Madison | 8 hr |
| Jun 8, 10:51 AM CDT | River Flood Warning | OAX | Dodge | 9 hr |
| Jun 8, 12:48 PM CDT | Areal Flood Warning | OAX | Antelope | 9 hr |
| Jun 8, 12:58 PM CDT | Areal Flood Warning | OAX | Madison, Pierce, Wayne | 22 hr |
| Jun 8, 1:05 PM CDT | Areal Flood Warning | OAX | Colfax, Platte | 22 hr |
| Jun 8, 4:26 PM CDT | River Flood Warning | OAX | Cuming | 21 hr |
| Jun 8, 6:02 PM CDT | Areal Flood Advisory | OAX | Boone | 18 hr |
| Jun 7, 7:06 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 39 min |
| Jun 8, 2:47 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 43 min |
| Jun 8, 3:03 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 27 min |
| Jun 8, 3:29 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 46 min |
| Jun 8, 8:25 AM CDT | River Flood Warning | OAX | Harrison | 26 hr |
| Jun 8, 8:50 AM CDT | River Flood Warning | OAX | Pottawattamie | 22 hr |
| Jun 8, 8:50 AM CDT | River Flood Warning | OAX | Fremont | 40 hr |
| Jun 8, 1:45 PM CDT | Flash Flood Warning | OAX | Fremont, Montgomery, Page | 4 hr |
| Jun 8, 1:58 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 47 min |
| Jun 8, 2:41 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 34 min |
| Jun 8, 4:32 PM CDT | River Flood Warning | OAX | Montgomery | 29 hr |
| Jun 8, 5:50 PM CDT | River Flood Warning | OAX | Page | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.